migraine

Indomethacin withdrawal can lead to migraines, uncomfortable vision

January 8, 2020: I met with my cardiologist yesterday and long story short, he said it’s dangerous to keep taking indomethacin for a long time. He said it’s like a very strong aspirin, and besides causing blurry vision (which I have already experience), it can also damage your stomach and kidneys. So he wants me to reduce the dose I’ve been taking, and eventually stop taking it altogether.

The reason I’m writing this blog post is to note that when you stop taking indomethacin after you’ve been taking 100-150mg per day for a while — and I’ve been taking that since November 4, 2019 — you can get a horrible rebound headache/migraine. This is the second time they’ve tried to reduce my indomethacin dosage after the pericarditis, and both times I’ve had horrible migraines and a very uncomfortable feeling in my eyes, and the first time I also vomited twice because of the severity of the migraine.

That feeling lasts for a while — maybe six to twelve hours — and as I write this later in the day I feel much better. I just wanted to note that in my experience, indomethacin withdrawal can lead to those symptoms.

Worst migraine headache ever

As a note to self, I had the worst migraine headache I’ve ever had on December 17, 2019. I threw up twice during the event, and fortunately I finally started to feel better after the second time.

Diagnosing mast cell activation disease (MCAS, MCAD, Dr. Afrin)

This is a good quote from Dr. Afrin, from this MeAndMyMastCells.com page about diagnosing mast cell activation disease (MCAS, MCAD), which explains why it has taken this long to get close to a diagnosis of my illness. Regular everyday doctors, even the hematologist I saw last week, may know about mastocytosis, but they don’t know about mast cell activation disease.